MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED

DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED
Catalog Number ASSY-500015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Tissue Breakdown (2681)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it was reported that a patient experienced gingival recession, significant pain and discomfort while wearing the suresmile retainer.The prescribing doctor indicated that a new set would not be a viable solution.Additionally, no trimline modifications are available to address the issue.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results.Other: dl protocol was followed.Digital models and stl data look good.Patient does have recession and this may be a factor for discomfort.Dhr: we reviewed the dhr for this (b)(4) / patient id# (b)(6) / site id# 25573, qty.(b)(4) items assy-500015 (retainers) were packaged by the first shift by auto bag-and-box operation on (b)(6) 2025, in the manufacturing supercell sc2, equipment pua-04.The sales order was inspected and met the acceptance criteria provided by qa.Photo investigation the evidence provided by the customer (photos) shows a lower aligner.No deformations or out-of-specification conditions were observed in the trays that could be related to the reported issue.The device traceability information (serial number, patient id) is not visible, preventing its identification.

Brand Name
SURESMILE RETAINER
Common Device Name
POSITIONER, TOOTH, PREFORMED
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22516276
Report Number1649995-2025-00049
Device Sequence Number8011981
Product Code KMY
UDI-Device Identifier00856379007269
UDI-Public00856379007269
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberASSY-500015
Device Lot Number10649539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale